MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52338
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during angioplasty of a stenosis in an av fistula in the arm, the advance 35 lp low profile balloon catheter ruptured.A 5fr cook radial access sheath was used to gain access and the balloon was introduced over a 0.035 cook roadrunner wire, reaching the desired location.The balloon was inflated once with a cook inflation device, using a 50/50 contrast to saline ratio, to "about 3" atmospheres before rupturing.The balloon was then removed over the wire.Reportedly, the target lesion was an av fistula in the patient's forearm that was 50% occluded, but did not contain calcification or tortuosity.It is unknown whether the balloon ruptured circumferentially or longitudinally, or if there was blood in the inflation device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), quality control procedures, and a visual inspection as well as dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon had biomatter present throughout the device.Further inspection identified a longitudinal tear in the balloon material.No other damage was noted on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the drawing and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which contains labeling noting the device is indicated for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries; including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral; and obstructive lesions of native or synthetic arteriovenous dialysis fistulae.The document also instructs that if balloon pressure is lost and/or the balloon ruptures, deflate the balloon and sheath as a unit.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measure are being taken to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8920983
Report Number1820334-2019-02073
Device Sequence Number2397541
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)220326(10)9619783
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52338
Device Catalogue NumberPTA5-35-80-5-4.0
Device Lot Number9619783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR